Alert archive / New Mexico / Wind Advisories in 2009

Wind Advisory 24, NWS Albuquerque, NM

April 4, 2009

NWS Albuquerque, NM issued this wind advisory at Apr 4, 2009, 11:56 PM MDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2009, 11:56 PM MDT (05:56 UTC)
Expired
Apr 5, 2009, 5:00 AM MDT
In force
5 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 050556
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1156 PM MDT SAT APR 4 2009

...STRONG WINDS TO CONTINUE OVER UNION COUNTY THROUGH THE OVERNIGHT...

.A STRONG AREA OF SURFACE HIGH PRESSURE WILL SLOWLY PUSH SOUTHWARD
OUT OF EASTERN COLORADO. THIS WILL ALLOW STRONG WINDS BEHIND A
COLD FRONT TO CONTINUE ACROSS UNION COUNTY THROUGH THE OVERNIGHT
HOURS.

NMZ007-051100-
/O.CAN.KABQ.WI.Y.0023.000000T0000Z-090405T0600Z/
/O.NEW.KABQ.WI.Y.0024.090405T0600Z-090405T1100Z/
FAR NORTHEAST PLAINS-
INCLUDING THE CITY OF...CLAYTON
1156 PM MDT SAT APR 4 2009

...WIND ADVISORY IN EFFECT UNTIL 5 AM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MDT SUNDAY. 

A COLD FRONT THAT DROPPED ACROSS THE NORTHEASTERN PLAINS WILL CONTINUE
TO CREATE STRONG NORTHERLY WINDS. EXPECT PERIODS OF SUSTAINED WIND
SPEEDS BETWEEN 25 AND 35 MPH WITH OCCASIONAL GUSTS UP TO 55 MPH.
IN ADDITION...AREAS OF BLOWING DUST MAY REDUCE VISIBILITY AT
TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ006-012-013-050700-
/O.CAN.KABQ.WI.Y.0023.000000T0000Z-090405T0600Z/
HARDING COUNTY-CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
INCLUDING THE CITIES OF...ROY...SANTA ROSA...TUCUMCARI
1156 PM MDT SAT APR 4 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WIND ADVISORY. 

NORTHERLY WINDS WILL REMAIN BREEZY THROUGH THE OVERNIGHT
HOURS...BUT ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 4, 8:27 PM MDT, 3 hours 29 minutes earlier.

Area forecast discussion, Apr 4, 8:27 PM MDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
827 PM MDT SAT APR 4 2009

.UPDATE...
QUICK UPDATE FOR WINDS IN THE EASTERN PLAINS AND HAVE ALSO LOWERED
POPS SOME FOR THE NORTHWESTERN MOUNTAINS THROUGH TONIGHT. WILL BE
CANCELING THE WIND ADVISORY FOR THE CENTRAL MOUNTAINS AND
ESTANCIA VALLEY AS WELL AS PORTIONS OF THE SOUTHEASTERN PLAINS.
WILL KEEP ADVISORY UNTIL 05/0600UTC FOR THE NORTHEASTERN PLAINS
WHERE PRESSURE RISES ALONG AND TO THE NORTH OF THE FRONT SHOULD KEEP
THINGS BREEZY TO WINDY. SOME NEAR ADVISORY LEVEL WINDS ARE NOT OUT
OF THE QUESTION FOR THE EAST CENTRAL TO SOUTHEASTERN PLAINS...BUT
THESE SHOULD BE SHORTER IN DURATION AND OF A LOCALIZED NATURE
ALONG THE FRONT. NEW ZONES AND NPW PRODUCT OUT SHORTLY.

52

&&

.PREV DISCUSSION...313 PM MDT SAT APR 4 2009...
LOTS OF GRIDS AND HAZARDS MANIPULATIONS TO DO BEFORE STARTING ON
THIS PRODUCT...BUT BELIEVE THINGS HAVE TURNED OUT FOR THE MOST
PART THE WAY INTENDED FOR THE REMAINING HIGHLIGHTS. CONCERNS ARE
THAT WITH THIS PACKAGE...NEEDED TO CANCEL EARLY W AND RIO GRANDE
VALLEY WIND ADVISORIES...REPLACE THE PREVIOUS HIGH WIND WARNINGS
WITH WIND ADVISORIES AND EXTEND THE LATTER IN TIME TO 06Z. LOOKS
LIKE THINGS TURNED OUT OK. WIND MAXIMA ARE BEGINNING TO HEAD E OUT
OF FCST AREA ATTM...BUT THERE WILL BE SECONDARY SFC WIND MAX
BEHIND SOUTHBOUND FRONT THAT IS JUST INTO FAR NE NM CURRENTLY. MAY
BE A 1 TO 3 HR DROP BELOW ADVISORY LEVEL WINDS IN MUCH OF THE E
AHEAD OF THIS FRONT...BUT SHOULD APPROACH OR EXCEED CRITERIA BEHIND
SFC FRONT FOR SEVERAL HOURS. AS FOR CHANCE FOR WINTER WX ADVISORY
CONDITIONS ACROS THE N OR NE...IT APPEARS THAT SUCH A SMALL
PORTION OF ZONES 4 AND 5 ARE AT RISK OF ANYTHING MORE THAN THE
MIN ADVISORY SNOW CRITERIA TONIGHT THAT...AFTER SOME DISCUSSION
AMONG THE FCSTRS HERE...WENT WITH NO ADVISORY FOR NOW. HPC
INDICATES MAYBE 4 OR 5 INCHES FAR NORTHERN SANGRES...BUT THAT MAY
BE PUSHING IT A BIT AND IT LOOKS LIKE THERE WILL NOT BE NEARLY AS
MUCH SNOW COMING SOUTHWARD INTO ZONES 5 OR 7 AS WAS CASE WITH LAST
SYSTEM. SO THOSE ZONES SEEM SAFE FOR NOW. EVENING SHIFT WILL WANT
TO WATCH FOR THAT ADVISORY POTENTIAL THROUGH THE EVE. FINALLY A
QUIETER PATTERN COMING UP FOR 3 TO 4 DAYS AFTER TONIGHT...THOUGH
SUN INTO SUN EVE MAY WELL FEATUE A FEW MORE RAIN AND SNOW SHOWERS
N AND NE WITH BAGGY TRAILING TROUGH SHEARING OUT ACROSS N NM...BUT
SUB ADVISORY CRITERIA. WINDS TO BE MUCH LOWER ALSO SUN AND THROUGH
AT LEAST TUE BEFORE INCREASING AGAIN WED. THAT SYSTEM TAKING A
LITTLE MORE NORTHERLY TRACK SO PCPN LOOKS LESS THAN OR AT LEAST NO
MORE THAN THIS CURRENT SYSTEM. NEXT MAJOR SYSTEM THIS WEEKEND IS
SHOWING EVEN MORE DIVERGENCE BETWEEN EXTENDED MODELS THAN IN LAST
FEW RUNS WITH EURO FARTHER S THAN PREVIOUS RUN...TO S OF NM...AND
LATEST GFS INDICATING MUCH MORE NORTHERLY TRACK. STAY TUNED...BUT
WOULD IMAGINE THEY WILL GET CLOSER TOGETHER IN A FEW
DAYS...SOMEWHERE IN BETWEEN CURRENT TRACKS.

43

.AVIATION...
SURFACE WINDS ARE EXPECTED TO GRADUALLY WEAKEN IN CENTRAL AND
EASTERN AREAS THIS EVENING AS THE WIND SPEED MAXIMUM ALOFT CONTINUES
TO EXIT EAST.  WINDS ARE ALSO EXPECTED TO DECREASE FOR A TIME THIS
EVENING ON THE EASTERN PLAINS AFTER SUNSET...BUT A BACK DOOR COLD
FRONT WILL SHIFT THEIR WINDS OUT OF THE NORTH AND GUSTS WILL RETURN
AS THE NIGHT PROGRESSES. THIS FRONT COULD CAUSE WINDS TO GUST AROUND
10 KNOTS HIGHER THAN FORECASTED IN EASTERN TAFS FOR AN HOUR OR TWO
OVERNIGHT...ESPECIALLY AT KTCC AND KROW.

AS OUR RECENT STORM SYSTEM EXITS NORTHEAST TONIGHT...WRAP AROUND
MOISTURE AND INSTABILITY IN NORTHERLY FLOW ALOFT WILL DELIVER MOUNTAIN
OBSCURATIONS AND SNOW SHOWERS TO THE NORTHERN MOUNTAINS...ESPECIALLY
FROM KSKX TO KAXX AND KRTN. SOME OF THESE SHOWERS/OBSCURATIONS MAY
LINGER INTO SUNDAY MORNING. MVFR CONDITIONS IN LOW CLOUDS/FOG WILL
ALSO BE POSSIBLE IN THE NORTHERN MOUNTAINS AND IN SOME VALLEYS OF
THE WEST CENTRAL MOUNTAINS LATE TONIGHT INTO SUNDAY MORNING...MAINLY
IN PLACES THAT ACCUMULATED SNOW LAST NIGHT OR WILL ACCUMULATE SNOW
TONIGHT.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 44

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE UNTIL AROUND 8 PM
FROM THE RIO GRANDE VALLEY EASTWARD...INCLUDING SOUTHERN PORTIONS OF
THE NORTHEAST PLAINS. AFTER SUNSET WINDS WILL DECREASE AND
HUMIDITIES WILL BEGIN TO RISE...ESPECIALLY AS A BACK DOOR COLD FRONT
DROPS SOUTHWARD ALONG THE TX BORDER OVERNIGHT. EXPECT NICE HUMIDITY
RECOVERIES WITH SNOW SHOWERS IN THE NORTHERN MOUNTAINS NEAR THE CO
BORDER OVERNIGHT...BUT HUMIDITY RECOVERIES WILL BE MEAGER IN
SOUTHERN PORTIONS OF THE RIO GRANDE VALLEY.

THE NEXT STORM SYSTEM TO CROSS THE CENTRAL ROCKIES NORTH OF NM WILL
BE ON WEDNESDAY...WHEN STRONG TO VERY STRONG WEST WINDS ARE
EXPECTED. WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY
DEVELOP...AND IT IS DIFFICULT TO RULE OUT ANY ZONE AT THIS TIME.
THERE IS A RISK THAT WINDS WILL INCREASE WITH THIS SYSTEM AS EARLY
AS TUESDAY AFTERNOON IN THE WEST WITH CRITICAL FIRE WEATHER
CONDITIONS POSSIBLE.  THERE IS A BETTER CHANCE THAT STRONG WINDS AND
CRITICALLY LOW HUMIDITIES WILL PERSIST ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN ON THURSDAY AS THE STORM SYSTEM GRADUALLY EXITS EAST.
ADDITIONALLY...PARTS OF THE NORTHERN AND WESTERN MOUNTAINS COULD
RECEIVE LIGHT PRECIPITATION WEDNESDAY AND WEDNESDAY
NIGHT...ESPECIALLY NEAR THE CO BORDER.

44

&&

.PRELIMINARY POINT TEMPS/POPS UPDATE...
FARMINGTON......................  25  52  23  64 /  10   0   0   0
GALLUP..........................  16  55  15  65 /   5   0   0   0
GRANTS..........................  18  56  17  64 /   5   0   0   0
GLENWOOD........................  27  65  28  74 /   0   0   0   0
CHAMA...........................  16  39  15  58 /  20   5   0   0
LOS ALAMOS......................  26  50  21  59 /  10   5   0   0
RED RIVER.......................  13  42  10  50 /  40  10  10   0
TAOS............................  17  43  12  57 /  20   5   0   0
SANTA FE........................  22  49  22  58 /  10   5   0   0
SANTA FE AIRPORT................  25  51  23  61 /  10   0   0   0
ESPANOLA........................  21  54  22  65 /   5   0   0   0
ALBUQUERQUE HEIGHTS.............  32  56  32  64 /   5   0   0   0
ALBUQUERQUE VALLEY..............  28  57  29  69 /   5   0   0   0
ALBUQUERQUE FOOTHILLS...........  30  53  30  65 /   5   0   0   0
ALBUQUERQUE WEST MESA...........  31  57  31  67 /   5   0   0   0
SOCORRO.........................  31  63  31  70 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  20  49  20  59 /   5   0   0   0
MORIARTY/ESTANCIA...............  29  53  22  60 /   5   0   0   0
CARRIZOZO.......................  29  58  27  66 /   0   0   0   0
RUIDOSO.........................  29  50  22  56 /   0   0   0   0
RATON...........................  22  44  15  54 /  20   5  10   0
LAS VEGAS.......................  20  44  16  53 /  10   5   0   0
ROY.............................  21  42  25  50 /  10   5   5   0
CLAYTON.........................  19  40  22  52 /  10   5  10   0
SANTA ROSA......................  27  50  25  63 /   5   0   0   0
TUCUMCARI.......................  26  50  23  56 /   5   5   0   0
FORT SUMNER.....................  29  56  28  61 /   5   0   0   0
CLOVIS..........................  28  50  24  56 /   5   0   0   0
PORTALES........................  29  54  27  62 /   5   0   0   0
ROSWELL.........................  37  57  29  61 /   5   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR THE FOLLOWING ZONES...
NMZ006-007-012-013.

&&

52
Hazardous weather outlook, Apr 4, 8:16 PM MDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
816 PM MDT SAT APR 4 2009

NMZ001>021-026-051200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
816 PM MDT SAT APR 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TONIGHT

A WIND ADVISORY REMAINS IN EFFECT FOR AREAS EAST OF INTERSTATE 25
AND ALONG AND NORTH OF INTERSTATE 40 THROUGH MIDNIGHT. NORTHERLY
WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER STORM SYSTEM COULD AFFECT NEW MEXICO TUESDAY NIGHT THROUGH
WEDNESDAY...BRINGING ANOTHER ROUND OF STRONG WINDS AND CRITICAL FIRE
WEATHER CONDITIONS. ACCUMULATING SNOW WILL ALSO BE POSSIBLE OVER THE
NORTHERN MOUNTAINS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

17

In the hours before

Local storm report, Apr 4, 6:07 PM MDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
607 PM MDT SAT APR 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     NON-TSTM WND GST 3 WNW GALLUP            35.54N 108.78W
04/03/2009  M60.00 MPH       MCKINLEY           NM   ASOS

0355 PM     NON-TSTM WND GST 2 SSW FORT STANTON      33.47N 105.54W
04/03/2009  M60.00 MPH       LINCOLN            NM   AWOS

0436 PM     NON-TSTM WND GST 2 SSW FORT STANTON      33.47N 105.54W
04/03/2009  M58.00 MPH       LINCOLN            NM   AWOS

            RUIDOSO REGIONAL AIRPORT

0455 PM     NON-TSTM WND GST 2 SSW FORT STANTON      33.47N 105.54W
04/03/2009  M59.00 MPH       LINCOLN            NM   AWOS

            RUIDOSO REGIONAL AIRPORT

0455 PM     HIGH SUST WINDS  2 SSW FORT STANTON      33.47N 105.54W
04/03/2009  M49.00 MPH       LINCOLN            NM   AWOS

            RUIDOSO REGIONAL AIRPORT

0553 PM     NON-TSTM WND GST 3 WNW GALLUP            35.54N 108.78W
04/03/2009  M60.00 MPH       MCKINLEY           NM   ASOS

1256 AM     HIGH SUST WINDS  5 S ALBUQUERQUE         35.04N 106.62W
04/04/2009  M44.00 MPH       BERNALILLO         NM   ASOS

0100 AM     NON-TSTM WND GST 5 S ALBUQUERQUE         35.04N 106.62W
04/04/2009  M66.00 MPH       BERNALILLO         NM   ASOS

0100 AM     NON-TSTM WND DMG 8 S ALBUQUERQUE         35.00N 106.62W
04/04/2009                   BERNALILLO         NM   PUBLIC

            50 FT OF PERIMETER FENCE BLOWN OVER AND GATE HINGES
            SNAPPED...GOLF CARTS TOSSED AROUND

0102 AM     NON-TSTM WND GST 2 SE EDGEWOOD           35.06N 106.15W
04/04/2009  M62.00 MPH       SANTA FE           NM   TRAINED SPOTTER

0113 AM     NON-TSTM WND GST 8 ENE MOGOLLON          33.46N 108.67W
04/04/2009  M61.00 MPH       CATRON             NM   PARK/FOREST SRVC

            BEAR WALLOW RAWS   ELEVATION 9953 FEET

0115 AM     NON-TSTM WND GST 10 WNW ALBUQUERQUE      35.17N 106.79W
04/04/2009  M58.00 MPH       BERNALILLO         NM   AWOS

0130 AM     NON-TSTM WND GST ISLETA PUEBLO           34.88N 106.68W
04/04/2009  E65.00 MPH       VALENCIA           NM   LAW ENFORCEMENT

0130 AM     NON-TSTM WND DMG ISLETA PUEBLO           34.88N 106.68W
04/04/2009                   VALENCIA           NM   LAW ENFORCEMENT

            TRACTOR TRAILER BLOWN OFF INTERSTATE 25...NUMEROUS
            REPORTS OF SHINGLES BLOWN OFF ROOFS

0144 AM     HIGH SUST WINDS  1 SSE CLINES CORNERS    35.00N 105.66W
04/04/2009  M49.00 MPH       TORRANCE           NM   ASOS

0145 AM     NON-TSTM WND GST 1 SSE CLINES CORNERS    35.00N 105.66W
04/04/2009  M69.00 MPH       TORRANCE           NM   ASOS

0215 AM     NON-TSTM WND GST 2 SSW FORT STANTON      33.47N 105.54W
04/04/2009  M63.00 MPH       LINCOLN            NM   AWOS

0330 AM     NON-TSTM WND GST BOSQUE FARMS            34.85N 106.70W
04/04/2009  E60.00 MPH       VALENCIA           NM   STORM CHASER

            TAMARACK CIRCLE. LARGE TREES DOWN THROUGHOUT THE VILLAGE.

0330 AM     NON-TSTM WND DMG BOSQUE FARMS            34.85N 106.70W
04/04/2009                   VALENCIA           NM   STORM CHASER

0345 AM     NON-TSTM WND GST 7 ENE TUCUMCARI         35.21N 103.61W
04/04/2009  M62.00 MPH       QUAY               NM   ASOS

0352 AM     NON-TSTM WND GST 6 NE LAS VEGAS          35.66N 105.14W
04/04/2009  M67.00 MPH       SAN MIGUEL         NM   ASOS

0418 AM     NON-TSTM WND GST 1 SSE CLINES CORNERS    35.00N 105.66W
04/04/2009  M74.00 MPH       TORRANCE           NM   ASOS

0700 AM     SNOW             CHAMA                   36.89N 106.58W
04/04/2009  M2.5 INCH        RIO ARRIBA         NM   CO-OP OBSERVER

0700 AM     SNOW             EAGLE NEST              36.56N 105.26W
04/04/2009  M1.0 INCH        COLFAX             NM   CO-OP OBSERVER

0800 AM     SNOW             3 N FENCE LAKE          34.70N 108.67W
04/04/2009  M1.0 INCH        CIBOLA             NM   CO-OP OBSERVER

0900 AM     SNOW             12 SSE ANGEL FIRE       36.23N 105.20W
04/04/2009  M2.5 INCH        MORA               NM   PUBLIC

0955 AM     NON-TSTM WND GST 2 ENE CLAYTON           36.46N 103.14W
04/04/2009  M61.00 MPH       UNION              NM   ASOS

1155 AM     NON-TSTM WND GST 1 N CANNON AFB          34.39N 103.31W
04/04/2009  M60.00 MPH       CURRY              NM   ASOS

1155 AM     NON-TSTM WND GST 3 NNW TEXICO            34.43N 103.07W
04/04/2009  M58.00 MPH       CURRY              NM   AWOS

0400 PM     SNOW             CHAMA                   36.89N 106.58W
04/04/2009  M3.5 INCH        RIO ARRIBA         NM   CO-OP OBSERVER

0500 PM     SNOW             2 WSW EL MORRO          35.04N 108.35W
04/04/2009  M1.0 INCH        CIBOLA             NM   CO-OP OBSERVER

&&

KWIDELSKI

Nearby

Wind Advisories in New Mexico, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.